Alert archive / New York / Lake Effect Snow Watches in 2008

Lake Effect Snow Watch 5, NWS Buffalo, NY

November 15, 20087 counties in New York

NWS Buffalo, NY issued this lake effect snow watch at Nov 15, 2008, 3:49 PM EST for 7 counties in New York. It took effect at Nov 16, 2008, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 15, 2008, 3:49 PM EST (20:49 UTC)
In effect from
Nov 16, 2008, 6:00 PM EST
Expired
Nov 16, 2008, 5:00 AM EST
In force
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY, Oswego County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 98 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this lake effect snow watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow watch went out at Nov 15, 3:45 PM EST, 4 minutes earlier.

Area forecast discussion, Nov 15, 3:45 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EST SAT NOV 15 2008

.SYNOPSIS...
COMPLEX LOW PRESSURE WILL LIFT NORTHEAST ACROSS NEW YORK STATE
TONIGHT. IN THE WAKE OF THIS SYSTEM...MUCH COLDER AIR WILL
OVERSPREAD THE REGION TONIGHT THROUGH MONDAY. THIS WILL CAUSE
TEMPERATURES TO FALL BACK TO BELOW NORMAL LEVELS...AND LAKE EFFECT
PRECIPITATION TO DEVELOP DOWNWIND OF THE GREAT LAKES.

&&

.NEAR TERM /THROUGH MONDAY/...
A REAL TOUGH FORECAST WITH SYNOPTIC AND LAKE EFFECT COMPLICATIONS.

OUR PRIMARY CONCERN DURING THIS PERIOD IS FOR SUNDAY NIGHT AND THE
FIRST HALF OF MONDAY. DURING THAT TIME WE WILL HAVE DEEP MOISTURE IN
A WESTERLY FLOW OFF BOTH LAKES WITH EQUILIBRIUM LEVELS RISING TO AT
LEAST 15K FEET AND LAKE INDUCED CAPES APPROACHING 1000 JOULES PER
KILOGRAM. PLENTY OF MOISTURE IN THE CRYSTAL GROWTH REGION AND STEADY
STATE WELL ALIGNED WINDS. WE WILL ISSUE LAKE EFFECT SNOW WATCHES
FROM 6 PM SUNDAY THROUGH 6 PM MONDAY AT THIS TIME FOR SOUTHERN
ERIE...WYOMING...CHAUTAUQUA...AND CATTARAUGUS COUNTIES OFF LAKE ERIE
AND FOR JEFFERSON...LEWIS AND OSWEGO COUNTIES OFF LAKE ONTARIO.
WINDS WILL PROBABLY VEER SIGNIFICANTLY BEGINNING MONDAY AFTERNOON AS
A SECONDARY TROUGH MOVES ACROSS THE REGION BUT FOR NOW WE BELIEVE IT
IS PRUDENT TO CARRY THE WATCH UNTIL MONDAY EVENING.

AS FAR AS TONIGHT AND SUNDAY GO...IT IS A LITTLE MORE TRICKY. WE
HAVE TO DEAL WITH SYNOPTIC PRECIPITATION AS A DEEP SURFACE LOW
TRACKS NORTHEAST FROM NORTHERN NEW YORK TONIGHT TO NORTHEASTERN
QUEBEC BY LATE SUNDAY AFTERNOON. THE NAM AND GFS ARE IN CLOSE
AGREEMENT WITH THIS. WRAP AROUND MOISTURE COMBINED WITH COLD
ADVECTION WILL CHANGE RAIN TO SNOW OVERNIGHT FROM WEST TO EAST BUT
FOR THE MOST PART ACCUMULATIONS WILL NOT BE A REAL PROBLEM. THE
HIGHEST ACCUMULATIONS WILL LIKELY BE OVER THE HIGHER ELEVATIONS OF
CHAUTAUQUA AND CATTARAUGUS COUNTIES WHERE UP TO 3 INCHES OF WET SNOW
MAY ACCUMULATE. BOUNDARY LAYER TEMPERATURES IN THE MID TO UPPER 30S
FOR MOST AREAS SUNDAY WILL HELP KEEP ACCUMULATIONS DOWN AS WELL BUT
HERE AGAIN THE WESTERN SOUTHERN TIER WILL HAVE TO BE MONITORED.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
AT THE BEGINNING OF THE PERIOD...PROGRESSIVELY COLDER AIR WILL
CONTINUE TO SPREAD ACROSS THE GREAT LAKES REGION AS MONDAYS
SHORTWAVE TROUGH/WEAK SURFACE REFLECTION SLIPS SOUTHEAST OF THE
AREA...AND UPPER TROUGHING BECOMES BETTER ESTABLISHED ALOFT. 850 MB
TEMPS LOOK TO DROP FROM THE VICINITY OF -10/-12C EARLY MONDAY
EVENING TO AROUND -14/-15C BY TUESDAY MORNING...THEN SHOULD LINGER
IN THIS GENERAL RANGE THROUGH TUESDAY. THESE TEMPERATURES WILL BE
PLENTY COLD ENOUGH TO GENERATE LAKE EFFECT SNOWS TO THE LEE OF THE
LAKES.

AS FOR THE LOCATION OF THE LAKE SNOWS...THE PREVAILING LOW LEVEL
FLOW WILL START OFF ON A WEST-NORTHWESTERLY ORIENTATION EARLY MONDAY
EVENING...THEN WILL QUICKLY VEER TO MORE OF A NORTH-NORTHWESTERLY
DIRECTION BY THE MIDDLE OF THE NIGHT...WHERE IT SHOULD THEN REMAIN
RIGHT THROUGH TUESDAY. AS A CONSEQUENCE OF THIS...INITIALLY
SINGLE-BANDED LAKE SNOWS EAST SOUTHEAST OF BOTH LAKES EARLY MONDAY
EVENING WILL TEND TO BECOME MORE MULTIBANDED IN NATURE...AS WELL AS
SHIFT SOUTHWARD AND WESTWARD DURING MONDAY NIGHT TO COVER MORE AREAS
ALONG/INLAND FROM THE SOUTH SHORES OF BOTH LAKES. WHILE THIS WILL
RESULT IN THE LAKE ERIE ACTIVITY BECOMING MORE CONFINED TO
CHAUTAUQUA COUNTY WITH TIME...THE LAKE ONTARIO LAKE SNOWS WILL
EXPAND WESTWARD TO COVER MOST OF THE COUNTIES ALONG THE SOUTH SHORE
OF THE LAKE...INCLUDING THE GREATER ROCHESTER AREA. THE SNOWS WILL
THEN PERSIST IN THESE SAME AREAS RIGHT THROUGH TUESDAY DUE TO THE
EXPECTED STEADY-STATE NATURE OF THE STEERING WINDS.

THERMODYNAMIC PROFILES DURING THIS PARTICULAR TIME FRAME SHOW RATHER
IMPRESSIVE LAKE-INDUCED INSTABILITY LEVELS GIVEN THE RATHER SHORT
FETCH...WITH LAKE INDUCED CAPES BETWEEN 700 AND 1000 J/KG AND LAKE
INDUCED EQUILIBRIUM LEVELS GENERALLY RANGING BETWEEN 12 AND 16 KFT.
COMBINED WITH FAIRLY DEEP MOISTURE FROM THE SURFACE TO THE LAKE EQL
AND A FAVORABLE DENDRITIC SNOW GROWTH REGION...THIS DEGREE OF
INSTABILITY WILL RESULT IN A HIGH PROBABILITY OF ACCUMULATING
SNOWS...THUS CATEGORICAL POPS HAVE BEEN USED INSIDE THE MAIN LAKE
EFFECT AREAS MONDAY NIGHT AND TUESDAY. WHILE IT IS STILL TOO FAR OUT
TO PROJECT ACTUAL SNOWFALL AMOUNTS AT THIS TIME...AT THIS POINT IT
APPEARS THAT THERE IS AT LEAST A DECENT CHANCE OF ADVISORY-LEVEL
SNOWFALL ACCUMULATIONS...ESPECIALLY ACROSS AREAS SOUTH OF LAKE
ONTARIO...INCLUDING THE GREATER ROCHESTER AREA. SHOULD THE EXPECTED
PATTERN AND SUGGESTED THERMODYNAMIC ENVIRONMENT HOLD TRUE OVER THE
NEXT DAY OR TWO...ADDITIONAL LAKE EFFECT SNOW FLAGS WILL PROBABLY
BECOME NECESSARY FOR THIS TIME PERIOD.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
TUESDAY NIGHT AND WEDNESDAY...THE LARGE-SCALE UPPER TROUGH WILL
SLIDE EAST INTO NEW ENGLAND...WHILE RIDGING PUSHES EAST ACROSS THE
GREAT LAKES BOTH AT THE SURFACE AND ALOFT. THE COMBINATION OF
ASSOCIATED LARGE-SCALE SUBSIDENCE/DRIER AIR AND INCREASING SHEAR
SHOULD LEAD TO A GRADUAL WEAKENING TREND IN THE LAKE EFFECT DURING
THIS TIME FRAME...THOUGH 850 MB TEMPS SHOULD REMAIN COLD ENOUGH TO
SUPPORT AT LEAST SOME LIMITED ACTIVITY PUSHING NORTHWARD TOWARD THE
BUFFALO AND WATERTOWN AREAS DURING WEDNESDAY AS STEERING FLOW
BECOMES MORE SOUTHWESTERLY. FOR THIS REASON...HAVE MAINTAINED CHANCE
POPS EAST OF THE LAKES ON WEDNESDAY.

DURING THE LATTER PORTIONS OF THE UPCOMING WORK WEEK...THE MEDIUM
RANGE MODELS REMAIN IN RELATIVELY GOOD AGREEMENT THAT A CLIPPER
SYSTEM WILL PUSH ACROSS THE GREAT LAKES ON THURSDAY...FOLLOWED BY A
REINFORCING SURGE OF COLDER AIR THURSDAY NIGHT AND FRIDAY AS UPPER
TROUGHING BECOMES RE-ESTABLISHED ACROSS THE GREAT LAKES AND
NORTHEASTERN CONUS. AS A RESULT...THE ENTIRE AREA WILL HAVE A CHANCE
FOR A WIDESPREAD ACCUMULATING SNOWFALL ON THURSDAY...FOLLOWED BY
RENEWED LAKE SNOWS TO THE SOUTHEAST OF THE LAKES THURSDAY NIGHT AND
FRIDAY AS THE NORTHWESTERLY FLOW OF COLDER AIR /850 TS OF -12 TO
-14C/ BECOMES ESTABLISHED. HAVE THUS CONTINUED WITH BROADBRUSH
CHANCE POPS IN THIS TIME FRAME...ALONG WITH ENHANCED VALUES
SOUTHEAST OF THE LAKES THURSDAY NIGHT INTO FRIDAY.

THEN FOR FRIDAY NIGHT INTO SATURDAY...IT APPEARS THAT THE LAKE
EFFECT WILL GO THROUGH ANOTHER WEAKENING CYCLE AS RIDGING BUILDS
ACROSS THE LOWER LAKES REGION AT ALL LEVELS...ALONG WITH INCREASING
SUBSIDENCE/LOW LEVEL DRYING AND SHEAR. ACCORDINGLY...HAVE GRADUALLY
DROPPED POPS BACK TO THE SLIGHT CHANCE/LOW CHANCE RANGE THROUGH THIS
TIME FRAME.

GIVEN THE GENERAL PRESENCE OF UPPER-LEVEL TROUGHING THROUGH MUCH OF
THE EXTENDED PERIOD...TEMPERATURES WILL AVERAGE A SOLID 5 TO 10
DEGREES BELOW FOR THE MIDDLE AND LATTER PORTIONS OF THE WEEK...WITH
DAYTIME HIGHS GENERALLY IN THE 30S AND NIGHTTIME LOWS RANGING FROM
THE UPPER HALF OF THE TEENS TO THE MID 20S.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
A LITTLE BIT OF A DRY SLOT HAS WORKED ITS WAY INTO THE FINGER
LAKES REGION AS OF EARLY AFTERNOON BUT MORE SLUGS OF MOISTURE WILL
ADVECT INTO THE AREA. WE EXPECT WIDESPREAD IFR CONDITIONS THROUGH
TONIGHT AS A DEEP SURFACE LOW TRACKS NORTHEAST INTO QUEBEC. RAIN
IS EXPECTED TO CHANGE TO SNOW AROUND 06Z AT KBUF AND KIAG BUT NOT
UNTIL ABOUT 12Z AT KART. UPSLOPE FLOW WILL CREATE THE LOWEST
CONDITIONS OVER THE HIGHER TERRAIN OF THE SOUTHERN TIER LATE
TONIGHT AND SUNDAY. IMPROVEMENTS ARE EXPECTED OVER THE WEST SUNDAY
MORNING BUT THE NORTHWEST UPSLOPE FLOW WILL KEEP AREAS SOUTH OF
BUFFALO IN IFR CONDITIONS.

OUTLOOK...
SUNDAY NIGHT...IFR/MVFR IN LAKE EFFECT SNOW EAST OF THE LAKES.
MONDAY AND TUESDAY...IFR/MVFR IN LAKE EFFECT SNOW TO THE LEE OF
THE LAKES.
WEDNESDAY...GENERALLY VFR EXCEPT MVFR IN LIMITED SNOW
TO THE LEE OF THE LAKES.
THURSDAY...MVFR SCT SNOW SHOWERS.

&&

.MARINE...
GALE WARNINGS WILL REMAIN IN EFFECT FOR LAKE ERIE FROM MIDNIGHT
TONIGHT THROUGH EARLY SUNDAY EVENING...AND HAVE BEEN HOISTED FOR
LAKE ONTARIO FROM 6 AM TO 6 PM SUNDAY.

DEEPENING LOW PRESSURE OVER NORTHERN PENNSYLVANIA THIS AFTERNOON
WILL LIFT NORTHEAST ACROSS NEW YORK STATE TONIGHT...THEN OUT ACROSS
QUEBEC PROVINCE DURING SUNDAY. WITH THE PASSAGE OF THE LOW AND ITS
ASSOCIATED COLD FRONT...WINDS WILL INCREASE SHARPLY FROM THE WEST
LATER THIS EVENING AND OVERNIGHT...WITH SUSTAINED WINDS INCREASING
TO 30 KNOTS ALONG WITH FREQUENT GUSTS TO LOW-END GALE FORCE. THE
STRONG WINDS WILL THEN PERSIST THROUGH THE DAY SUNDAY...BEFORE
GRADUALLY DIMINISHING SUNDAY NIGHT AND MONDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM SUNDAY EVENING THROUGH MONDAY
     AFTERNOON FOR NYZ006>008-012-019-020-085.
MARINE...GALE WARNING FROM MIDNIGHT TONIGHT TO 3 PM EST SUNDAY FOR
         LEZ040-041.
         SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM EST
         SUNDAY FOR LEZ020.
         GALE WARNING FROM 6 AM TO 6 PM EST SUNDAY FOR
         LOZ042>045-062>065.

&&

SYNOPSIS...JJR
NEAR TERM...SAGE
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...SAGE
MARINE...JJR
Hazardous weather outlook, Nov 15, 4:48 AM EST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
448 AM EST SAT NOV 15 2008

NYZ010-161000-
NORTHERN ERIE-
448 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LAKE SNOWS OVER THE WESTERN SOUTHERN TIER SUNDAY EVENING WILL LIKELY
MOVE NORTH ACROSS SOUTHERN ERIE COUNTY DURING THE COURSE OF SUNDAY
NIGHT AND SHOULD APPROACH THE BUFFALO METRO AREA TOWARDS DAYBREAK
MONDAY. THERE IS NOW AN INCREASING CHANCE THAT ACCUMULATING LAKE
SNOWS WILL MOVE INTO AT LEAST THE SOUTHERN PORTIONS OF BUFFALO ON
MONDAY...AND POSSIBLY ACROSS THE ENTIRE METRO AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-085-161000-
WYOMING-SOUTHERN ERIE-
448 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LAKE EFFECT RAIN EARLY SATURDAY NIGHT WILL CHANGE OVER TO LAKE
SNOWS LATE SATURDAY NIGHT AND SUNDAY. THERE WILL BE THE POTENTIAL
FOR ACCUMULATING LAKE EFFECT SNOW DURING THIS PERIOD...
PARTICULARLY OVER THE HIGHER TERRAIN. THE HIGHEST CHANCE FOR
ACCUMULATING LAKE SNOWS WILL COME SUNDAY EVENING AND THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-161000-
CHAUTAUQUA-CATTARAUGUS-
448 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LAKE EFFECT RAIN SATURDAY EVENING WILL CHANGE OVER TO LAKE SNOWS
SATURDAY NIGHT AND SUNDAY...WITH THE RISK OF LAKE SNOW CONTINUING
THROUGH MUCH OF MONDAY. THERE WILL BE THE POTENTIAL FOR SIGNIFICANT LAKE
EFFECT SNOW DURING THIS PERIOD...PARTICULARLY OVER THE HIGHER
TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ021-161000-
ALLEGANY-
448 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ011-161000-
GENESEE-
448 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LAKE SNOWS OVER THE WESTERN SOUTHERN TIER SUNDAY NIGHT WILL LIFT
TO THE NORTH AND COULD RESULT IN ACCUMULATING SNOWS DURING THE DAY
MONDAY. THIS SITUATION SHOULD BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-161000-
NIAGARA-ORLEANS-
448 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-004-013-014-161000-
MONROE-WAYNE-LIVINGSTON-ONTARIO-
448 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005-006-161000-
NORTHERN CAYUGA-OSWEGO-
448 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LAKE SNOWS SUNDAY...AND AGAIN MONDAY NIGHT THROUGH TUESDAY COULD
PRODUCE SIGNIFICANT ACCUMULATIONS ACROSS THE REGION.

GIVEN THAT WE ARE HEADING INTO A WEEKEND...LOCAL MUNICIPALITIES
SHOULD PREPARE NOW FOR POSSIBLE PROBLEMS FOR LATER THIS WEEKEND.
THIS SITUATION SHOULD CERTAINLY BE MONITORED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-161000-
JEFFERSON-LEWIS-
448 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LAKE EFFECT SNOW SUNDAY THROUGH MONDAY NIGHT COULD RESULT IN
SIGNIFICANT ACCUMULATIONS. THE LAKE SNOWS WILL BE FOCUSED OVER THE
TUG HILL REGION ON SUNDAY AND MUCH OF SUNDAY NIGHT...THEN THE SNOW
IS EXPECTED TO DRIFT NORTH TO WATERTOWN AND NORTHERN PARTS OF
JEFFERSON AND LEWIS COUNTIES FOR MUCH OF MONDAY BEFORE MOVING BACK
SOUTH MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-161000-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
448 AM EST SAT NOV 15 2008

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-161000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
448 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SLZ022-024-161000-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
448 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-161000-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
448 AM EST SAT NOV 15 2008

...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 4:08 AM ESTGale WatchBUF12 hr
Nov 15, 4:08 AM ESTGale WarningBUF38 hr
Nov 15, 3:52 PM ESTSmall Craft AdvisoryBUF23 hr

Nearby

Lake Effect Snow Watches in New York, 2008Every lake effect snow watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.